Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 54, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 22, 2019, 3:57 PM CDT for 4 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2019, 3:57 PM CDT (20:57 UTC)
- Expired
- Jul 22, 2019, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:12 PM CDT | FLASH FLOOD | Franklin, TN | 2 LANES OF SOUTHBOUND I-65 ARE CLOSED DUE TO FLOODING AT MM65 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WGUS54 KOHX 222057
FFWOHX
TNC037-149-187-189-230000-
/O.NEW.KOHX.FF.W.0054.190722T2057Z-190723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
357 PM CDT Mon Jul 22 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Davidson County in Middle Tennessee...
Rutherford County in Middle Tennessee...
Williamson County in Middle Tennessee...
Southeastern Wilson County in Middle Tennessee...
* Until 700 PM CDT.
* At 356 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Spring Hill,
Nolensville, Thompson's Station, Walterhill, Eagleville, Lascassas,
Triune, Cedars Of Lebanon State Park, Rockvale, Leipers Fork,
Milton and Readyville.
This includes the following highways...
Interstate 65 between mile markers 53 and 71.
Interstate 24 between mile markers 63 and 86.
Interstate 840 between mile markers 19 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3608 8612 3576 8619 3572 8681 3576 8693
3578 8693 3577 8697 3580 8706 3597 8706
$$
BarnwellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:03 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 22, 3:03 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Nashville TN 303 PM CDT Mon Jul 22 2019 .DISCUSSION... Periods of heavy rainfall with isolated flooding will continue to be possible throughout the afternoon and evening. Rainfall rates have proven to be above 2 inches per hour with many places receiving between 1 and 1.5 inches in 20 minutes or less. The flood threat will increase as the storms to the west of Nashville continue to push east into areas that saw rain over the weekend. PWATs of 2 inches along with lift from the frontal boundary should keep the heavy rain threat going as this system exits to the east later tonight. Moderate instability and at least a little shear will continue to encourage a few strong storms this afternoon. Precip will gradually diminish late tonight through early tomorrow morning from west to east and drier, cooler air will enter the mid-state. Highs will be in the 80s through the end of the week with dewpoints in the 60s. A surface high to our northwest will suppress most of the cloud cover, so it should be a pleasant work week. As the upper trough to our east lifts and we return to more zonal flow toward the weekend we'll see a return to 90 degree temperatures and higher dewpoints with a few storms possible next Sunday. && .AVIATION... 18Z TAF DISCUSSION. Numerous SHRA/TSRA will form through the afternoon and evening as a cold front arrives from the northwest. VFR outside the storms, but IFR where the intense downpours occur. Isold severe storm wind gusts possible as well. SHRA/TSRA will decrease and move off to the south between 00Z-06Z with some post frontal MVFR cigs through the late night. Fropa will shift sustained 7-10KT winds from SSW to N. && .PRELIMINARY POINT TEMPS/POPS... Nashville 66 82 61 83 63 / 80 20 0 0 0 Clarksville 63 80 60 82 61 / 60 10 0 0 0 Crossville 65 76 55 78 58 / 80 50 0 0 0 Columbia 66 82 60 83 61 / 80 20 0 0 0 Lawrenceburg 67 81 59 82 61 / 80 30 0 0 0 Waverly 64 81 61 82 63 / 70 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM CDT this evening for Bedford- Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Humphreys-Jackson-Lawrence-Lewis- Macon-Marshall-Maury-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Sumner-Trousdale-Van Buren-Warren-Wayne-White- Williamson-Wilson. && DISCUSSION......11 AVIATION........13
Hazardous weather outlook, Jul 22, 9:26 AM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 926 AM CDT Mon Jul 22 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-231015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 926 AM CDT Mon Jul 22 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heavy rainfall will be possible throughout the day and into the evening, leading to areas of flash flooding. Flooding may occur quickly as rainfall rates are expected to be quite high. Some strong thunderstorms will be possible this afternoon. Main concerns will be strong winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 11
In the hours before
Special weather statement, Jul 22, 12:57 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Nashville TN
1257 PM CDT Mon Jul 22 2019
TNZ006-221830-
Montgomery TN-
1257 PM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 130 PM
CDT...
At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Clarksville, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clarksville, Palmyra and Woodlawn.
This includes Interstate 24 between mile markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3649 8714 3638 8757 3647 8761 3655 8763
3664 8749 3664 8720
TIME...MOT...LOC 1757Z 247DEG 33KT 3649 8753
13Special weather statement, Jul 22, 1:26 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
126 PM CDT Mon Jul 22 2019
TNZ005-023-221900-
Stewart TN-Houston TN-
126 PM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND NORTHWESTERN HOUSTON
COUNTIES UNTIL 200 PM CDT...
At 126 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Houston
County Airport, Land Between The Lakes and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3666 8785 3663 8785 3664 8768 3628 8765
3630 8795 3635 8798 3637 8800 3639 8801
3645 8806 3647 8805 3649 8806 3652 8804
3656 8803 3666 8807 3668 8807
TIME...MOT...LOC 1826Z 268DEG 29KT 3646 8809
13Special weather statement, Jul 22, 1:29 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
129 PM CDT Mon Jul 22 2019
TNZ006-007-026-221900-
Robertson TN-Cheatham TN-Montgomery TN-
129 PM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY...NORTHERN
CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL 200 PM CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Clarksville, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clarksville, Coopertown, Pleasant View, Adams, Cedar Hill and
Cunningham.
This includes Interstate 24 between mile markers 4 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3632 8698 3634 8740 3659 8741 3664 8711
3664 8692
TIME...MOT...LOC 1828Z 266DEG 22KT 3642 8729
13Special weather statement, Jul 22, 3:41 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
341 PM CDT Mon Jul 22 2019
TNZ009-028>030-222130-
Wilson TN-Trousdale TN-Macon TN-Smith TN-
341 PM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHEASTERN WILSON...
SOUTHEASTERN MACON AND TROUSDALE COUNTIES UNTIL 430 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lebanon, Carthage, Hartsville, Gordonsville, Red Boiling Springs,
South Carthage, Tuckers Crossroads, Dixon Springs, Pleasant Shade and
Dickerson Chapel Recreation Area.
This includes the following highways...
Interstate 40 between mile markers 235 and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3629 8585 3619 8585 3617 8636 3631 8638
3632 8636 3631 8636 3632 8634 3631 8630
3635 8629 3654 8581
TIME...MOT...LOC 2041Z 251DEG 29KT 3628 8625
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:19 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 29 more | 17 hr |
| Jul 22, 12:57 PM CDT | Special Weather Statement | OHX | Montgomery | 33 min |
| Jul 22, 1:22 PM CDT | Areal Flood Advisory | OHX | Houston, Montgomery, Stewart | 3 hr |
| Jul 22, 1:26 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 34 min |
| Jul 22, 1:29 PM CDT | Special Weather Statement | OHX | Montgomery | 31 min |
| Jul 22, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 23 min |
| Jul 22, 3:08 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 3 hr |
| Jul 22, 3:26 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Smith, Trousdale, Williamson, Wilson | 3 hr |
| Jul 22, 3:30 PM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Jackson, Overton, Putnam, White | 3 hr |
| Jul 22, 3:41 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 49 min |
| Jul 22, 4:08 PM CDT | Special Weather Statement | OHX | Putnam, White | 52 min |
| Jul 22, 4:25 PM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Putnam, White | 2 hr |
| Jul 22, 4:33 PM CDT | Special Weather Statement | OHX | White | 27 min |
| Jul 22, 4:53 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 3 hr |
| Jul 22, 6:04 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence | 116 min |
| Jul 22, 6:34 PM CDT | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Putnam, Van Buren, Warren and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.